MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL12.6
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Optical Problem (3001)
Health Effect - Clinical Codes Cataract (1766); Visual Disturbances (2140); Halo (2227); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that a 12.6mm, tmicl12.6, -12.5/2.5/097 (sphere/cylinder/axis), implantable collamer lens was implanted into the patient's right eye (od) on (b)(6) 2022.Lens repositioning on (b)(6) 2022 was performed due to rotation and disphotopsia issues but did not resolve the problem.The lens was exchanged for a longer length similar power lens (sphere/cylinder/axis) on (b)(6) 2023.Problem resolved.
 
Additional Manufacturer Narrative
H6- health effect impact code 4581: disphotopsia issues.H6 - work order search: no similar complaint type events were reported for units within the same lot.Claim#(b)(4).
 
Additional Manufacturer Narrative
Additional information: a2 - (b)(6) 1983, a3 - m, b3 - 13-sep-2022.Correction: b5 - reported as: the reporter indicated that a 12.6mm, tmicl12.6, -12.5/2.5/097 (sphere/cylinder/axis), implantable collamer lens was implanted into the patient's right eye (od) on (b)(6) 2022.Lens repositioning on (b)(6) 2022 was performed due to rotation and disphotopsia issues but did not resolve the problem.The lens was exchanged for a longer length similar power lens (sphere/cylinder/axis) on (b)(6) 2023.Problem resolved.Correct to: the reporter indicated that a 12.6mm, tmicl12.6, -12.5/2.5/097 (sphere/cylinder/axis), implantable collamer lens was implanted into the patient's right eye (od) on (b)(6) 2022.Lens repositioning on (b)(6) 2022 was performed due to rotation and glare/haloes but did not resolve the problem.The lens was explanted on (b)(6) 2023 and in as second surgery on (b)(6) 2023 a longer length similar power lens (sphere/cylinder/axis) was implanted.Problem resolved.Reportedly, mild asc and patient is very happy.Claim# (b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5- the reporter indicated that the surgeon implanted a 12.6mm tmicl 12.6 implantable collamer lens of diopter -12.50/2.5/097 (sphere/cylinder/axis) into the patient's right eye (od) on (b)(6) 2022.The patient experienced lens rotation not associated with low vault, lens repositioning, glares/haloes and a lens opacity was observed.On (b)(6) 2022 the lens was repositioned but that did not resolve the problem.On (b)(6) 2022 the lens was explanted.On the same day separate surgery a longer length lens was implanted and the problem was resolved.Status of eye: "mild asc.Pt very happy".The reporter indicated the cause of the event is unknown.Cause details provided: "rotation- lens too small".H6-health effect - clinical code: "4581: disphotopsia issues" should be removed and "1766" should be added.H6-health effect - impact code: "4629" should be removed and "4627" should be added.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key17844162
Report Number2023826-2023-04346
Device Sequence Number7173851
Product Code QCB
UDI-Device Identifier00841542107228
UDI-Public00841542107228
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberTMICL12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer10/05/2023
01/09/2024
Initial Report FDA Received Date09/29/2023
Supplement Report FDA Received Date10/06/2023
01/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown